Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 34, NWS Melbourne, FL

May 9, 2020

NWS Melbourne, FL issued this small craft advisory at May 9, 2020, 3:10 PM EDT. It took effect at May 10, 2020, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 9, 2020, 3:10 PM EDT (19:10 UTC)
In effect from
May 10, 2020, 5:00 AM EDT
Expired
May 10, 2020, 4:04 AM EDT
In force
Issued by
NWS Melbourne, FL

The text

As transmitted.

364 
WHUS72 KMLB 091910
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
310 PM EDT Sat May 9 2020

AMZ570-572-102000-
/O.NEW.KMLB.SC.Y.0034.200510T0900Z-200510T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
310 PM EDT Sat May 9 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT SUNDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and seas 
  5 to 7 feet expected.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...From 5 AM to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
1 follow-up statement
946 
WHUS72 KMLB 100804
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
404 AM EDT Sun May 10 2020

AMZ570-572-100915-
/O.CAN.KMLB.SC.Y.0034.200510T0900Z-200510T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
404 AM EDT Sun May 10 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

While neither 20 knot winds or 7 foot seas are now being forecast,
operators of small craft should still exercise caution for east- 
northeast winds of 14 to 18 knots and seas of 5 to 6 feet,
especially beyond 20 nautical miles offshore.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 9, 10:56 AM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, May 9, 10:56 AM EDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1056 AM EDT Sat May 9 2020

.DISCUSSION...
W/NW winds will switch to the N/NE into the afternoon, becoming
breezy along the coast, north of the Cape as weak front continues
to cross the area. Model guidance continues to indicate sufficient
moisture increase across northern half of east central Florida
that may allow for a few showers to develop into the afternoon.
Will therefore maintain 20% rain chances near to north of a line
from Orlando to the Cape. It will become quite warm across the
area, with highs reaching the mid to upper 80s (near 90 across the
southern interior), with highs limited to low 80s across Volusia
County with flow becoming onshore quicker behind frontal passage.

&&

.AVIATION...MVFR cigs behind frontal passage with cigs around
2-3kft may reach as far south as KMCO/KISM/KTIX through late
morning, but otherwise cigs will gradually lift with VFR
conditions expected this afternoon and this evening. Winds will
switch from the NW to N/NE increasing to 10-15 knots and gusty
into late afternoon, especially from KMLB northward.

&&

.MARINE...W/NW winds will become north and northeast through this
afternoon behind the FROPA increasing up to 15-20 knots across
waters of Volusia County and offshore of Brevard, so will small
craft will need to exercise caution if venturing into this portion
of the coastal waters. Wind then become ENE overnight as post-
frontal high pressure to the north builds eastward. Seas will
build up to 5 feet offshore.

&&

.FIRE WEATHER...(Previous Discussion) Small area of min RH values
around 35 percent over the south interior (Okeechobee Co.) this
afternoon. Otherwise, no critical RH/wind concerns Sun-Mon.
Guidance shows marginally low RH values with wind speeds near 15
mph across the NW interior (Lake, western Seminole/Orange, and NW
Osceola Cos.) on Tue afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  66  78  65 /  20  30  60  30
MCO  87  69  80  66 /  20  20  60  30
MLB  83  72  79  67 /  10  20  80  30
VRB  85  70  80  66 /  10  20  80  40
LEE  85  67  80  65 /  20  20  60  20
SFB  85  67  79  64 /  20  20  60  30
ORL  86  69  79  66 /  20  20  60  30
FPR  85  70  80  66 /  10  20  80  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Smith
Hazardous weather outlook, May 9, 10:34 AM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1034 AM EDT Sat May 9 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-100000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1034 AM EDT Sat May 9 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
There will be a moderate risk of dangerous rip currents in the
central Florida Atlantic surf zone again today. The threat will be
highest between 1 PM this afternoon and 7 PM this evening due to
tidal effects. Swim in sight of a lifeguard. If no lifeguard is
present, think twice before entering the surf.

.WIND AND SEA IMPACT...
Southwest to west winds of 15 to 20 knots will produce short,
choppy seas of up to 5 feet in the nearshore waters of Volusia
County, and offshore waters north of Sebastian Inlet.Small craft
operators should exercise caution in these zones today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
An area of unsettled weather will move across Florida from the
Gulf of Mexico Sunday into Sunday night. Numerous to widespread
showers and embedded thunderstorms with locally heavy rainfall
will produce totals of 1 to 2 inches south of Interstate 4 with
locally higher amounts. Ponding of water on roads, and in urban
and poorly drained low lying areas is possible in communities
which receive heavier rainfall. Training bands of showers may lead
to higher rainfall amounts up to 3 inches across the Treasure
Coast to Lake Okeechobee, and potentially Brevard County early
tomorrow morning.

Boating conditions will remain generally poor into early next
week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Smith/Cristaldi

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.